Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 192, NWS Twin Cities, MN

August 24, 2006Hennepin County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 24, 2006, 12:48 PM CDT for Hennepin County, Minnesota. It was in force for 57 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 12:48 PM CDT (17:48 UTC)
Expired
Aug 24, 2006, 1:45 PM CDT
In force
57 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Hennepin County, MN

The radar

The Minneapolis radar (KMPX), 30 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 1:10 PM CDTHAIL 1Rogers, MNHAIL ONGOING SINCE 100 PM CDT.
Aug 24, 1:22 PM CDTHAIL 1Rogers, MNOBSERVED AT ROGERS EXIT ON I-94.
Aug 24, 1:30 PM CDTHAIL 2.75Dayton, MN
Aug 24, 1:38 PM CDTHAIL 0.88Champlin, MN
Aug 24, 1:42 PM CDTHAIL 2.75Dayton, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 8:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 241748
SVRMPX
MNC053-241845-
/O.NEW.KMPX.SV.W.0192.060824T1748Z-060824T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1248 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 145 PM CDT

* AT 1246 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
  15 MILES NORTHWEST OF MAPLE GROVE...OR ABOUT 26 MILES SOUTH OF
  PRINCETON...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAPLE GROVE...
  PLYMOUTH...
  BROOKLYN PARK...
  THE LAKE MINNETONKA AREA...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4524 9352 4517 9364 4508 9372 4486 9341
      4512 9328

$$

KAT
2 follow-up statements
000 
WWUS53 KMPX 241817
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
117 PM CDT THU AUG 24 2006

MNC053-241845-
/O.CON.KMPX.SV.W.0192.000000T0000Z-060824T1845Z/
HENNEPIN MN-
117 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR HENNEPIN COUNTY...

AT 110 PM CDT...HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN 
ROGERS WITH THIS STORM.

AT 116 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS
LOCATED NEAR DAYTON...OR ABOUT 17 MILES NORTHWEST OF MINNEAPOLIS...
AND MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE MAPLE GROVE AND BROOKLYN PARK.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4524 9352 4517 9364 4503 9334 4512 9328

$$

KAT
000 
WWUS53 KMPX 241845
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
145 PM CDT THU AUG 24 2006

MNC053-241855-
/O.EXP.KMPX.SV.W.0192.000000T0000Z-060824T1845Z/
HENNEPIN MN-
145 PM CDT THU AUG 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR HENNEPIN COUNTY EXPIRES AT 145
PM CDT...

SEVERE STORMS HAVE MOVED OUT OF THE COUNTY. PRIOR TO MOVING OUT OF 
THE COUNTY...BASEBALL SIZED HAIL WAS REPORTED IN DAYTON.

MORE THUNDERSTORMS ARE EXPECTED LATER TODAY. REMAIN AWARE OF THE 
WEATHER SITUATION TODAY...AND PREPARE TO TAKE APPROPRIATE 
PRECAUTIONS IF SEVERE WEATHER APPROACHES THE AREA LATER TODAY.

LAT...LON 4524 9352 4517 9364 4503 9334 4512 9328

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:33 AM CDT, 8 hours 15 minutes earlier.

Area forecast discussion, Aug 24, 4:33 AM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 AM CDT THU AUG 24 2006

.DISCUSSION...
COMPLEX FORECAST IN THE IMMEDIATE SHORT TERM WITH APPROACHING SFC
LOW PRESSURE CIRCULATION...WARM FRONTAL BOUNDARY CURRENTLY ACROSS
THE SOUTHERN CWA...AND APPROACHING SHORT WAVE TROUGHS. WEST TO EAST
FRONTAL BOUNDARY CURRENTLY PARKED ACROSS FAR SOUTHERN MINNESOTA AND
ARCING DOWN THROUGH SOUTH CENTRAL WISCONSIN. SFC CIRCULATION
OBSERVED ACROSS SOUTHEAST SOUTH DAKOTA WITH COLD FRONT EXTENDING
SOUTHWEST INTO NORTHWEST NEBRASKA AND MAKING SLOW EAST TO SLIGHTLY
ENE PROGRESS. WATER VAPOR IMAGERY SHOWS MAIN UPPER TROF ACROSS WRN
MT/CENT ID WITH EVIDENCE OF ANOTHER SW TROF OUT AHEAD OF THAT ACROSS
ERN MT AND WORKING INTO WRN ND.

BULK OF THE CWA WILL BE ON THE NORTH SIDE OF QUASI STATIONARY WEST
TO EAST FRONTAL BOUNDARY THROUGH MOST OF THE DAY. CAPPING WILL BE
WEAKER IN THIS REGION AND INSTABILITY GROWS TO BETWEEN 1000 AND 2000
J/KG BY LATE AFTERNOON WITH STRONG 0-6KM SHEAR ON THE ORDER OF 50-60
KTS AS LOW LEVEL WIND FIELD RAPIDLY INTENSIFIES AHEAD OF APPROACHING
SHORT WAVES. THIS REGION ALSO TO BE INFLUENCED BY RIGHT ENTRANCE OF
DEPARTING UPPER JET AND LEFT EXIT OF ADVANCING UPPER JET FROM SOUTH
DAKOTA...COMBINED WITH ENERGY PROVIDED BY AFOREMENTIONED LEAD SW
TROF...BOTH OF WHICH WILL AID OVERCOMING INHIBITION. STORMS THAT
DEVELOP IN THIS AREA WILL BE CAPABLE OF LARGE HAIL WITH STEEP LAPSE
RATES AND VERY STRONG DEEP LAYER SHEAR TO SUPPORT ROTATING UPDRAFTS.
TORNADOES WILL BE A SECONDARY THREAT WITH ANY STORMS THAT CAN BECOME
SUPERCELLULAR AND BE ROOTED IN THE BOUNDARY LAYER IN CLOSE PROXIMITY
TO BOUNDARY...WHICH WILL REMAIN ACROSS THE SOUTHERN CWA BEFORE
ADVANCING NORTHWARD TOWARDS THE CENTRAL CWA THIS EVENING AS SFC
LOW ENTERS MINNESOTA. THE BEST LOCATION FOR TORNADO POTENTIAL
THIS AFTERNOON AND THIS EVENING WILL BE ALONG AND JUST NORTH OF
THIS FRONT. ORGANIZATION INTO AN MCS EXPECTED AS LLJ INCREASES TO 45
KTS AND CONVERGENCE MAXIMIZES OVER SOUTHEAST MN AND WEST CENT WI
OVERNIGHT. PWATS INCREASE TO AROUND 1.75 INCHES INDICATING
POTENTIAL FOR HEAVY RAIN ALONG THE WEST TO EAST BOUNDARY WITH A
SHIFT EASTWARD AS THE SFC LOW COMES ACROSS.

SFC LOW/COLD FRONT EXPECTED TO BE THE FOCUS FOR SFC BASED CONVECTION
TO THE SOUTHWEST LATE THIS AFTERNOON AND EARLY THIS EVENING...AND
ENTERS THE SW CWA AROUND/AFTER 00Z. INSTABILITY WILL BE GREATER
SOUTH OF QUASI STATIONARY BOUNDARY ALREADY IN PLACE WITH 2000 TO
3000 J/KG EXPECTED WITH 50-60 KTS OF SHEAR SHEAR IN THIS AREA AS WELL.
CAP WILL BE STRONGER IN THE SW CWA...BUT EDGE OF WARMEST MID LEVEL
TEMPS WILL BE NEAR THE SW BORDER. APPROACHING LEAD SHORT WAVE MAY BE
ABLE TO ACT ENOUGH TO WEAKEN THE CAP OUT AHEAD OF THE COLD FRONT AND
KICK OFF STORMS WELL OUT IN ADVANCE THIS AFTERNOON. THIS WILL NEED TO BE
MONITORED THROUGH THE DAY. BULK OF THE WARM SECTOR ACTIVITY IS
EXPECTED TO BE ALONG THE FRONT COINCIDENT WITH MAIN TRAILING
SHORTWAVE ALOFT. ENVIRONMENT FAVORABLE FOR SUPERCELLS...ESPECIALLY
IF STORMS CAN FORM IN AREA OF A WEAKENED CAP OUT AHEAD OF THE
FRONT. LINEAR FORCING ASSOCIATED WITH THE COLD FRONT WILL BE QUITE
STRONG AND SHOULD ALLOW QUICK TRANSITION TO MORE OF A LINEAR
CONVECTIVE MODE IMMEDIATELY ALONG AND JUST AHEAD OF THE FRONT.
LARGE HAIL AND TORNADOES WILL BE POSSIBLE IN THIS AREA AS WELL BUT
CONVECTIVE COVERAGE EXPECTED TO BE MORE LIMITED GIVEN CAPPING.
SYSTEM DEPARTS THE CWA BY MIDDAY FRIDAY WITH HIGH PRESSURE FILLING
ITS PLACE.

SFC LOW PLACEMENT FAIRLY DIFFERENT BETWEEN NAM-WRF...GFS...AND UKMET
BY 12Z SATURDAY...BUT EACH ONE DOES INDICATE THAT SATURDAY SHOULD
REMAIN DRY...WITH ADDED CONFIDENCE OVER PREVIOUS RUNS. SFC FRONTAL
BOUNDARY IS WELL TO THE EAST AND SOUTH WITH RIDGING ACROSS THE LOCAL
AREA. BY SATURDAY EVENING UKMET AND NAM-WRF QUITE SIMILAR WITH SFC
FRONTAL BOUNDARY ACROSS KANSAS AND EXTENDING NORTHEASTWARD THROUGH
SOUTHEAST IOWA/NORTHEAST MISSOURI BORDER. EACH ALSO FIRES A LARGE
AMOUNT OF CONVECTION ON THE COOL SIDE OF THE BOUNDARY ACROSS IOWA
SATURDAY NIGHT. SFC LOW REMAINS OVER OKLAHOMA BEFORE RUNNING
NORTHEAST ALONG THE BOUNDARY SUNDAY AND ON INTO MONDAY. THIS
SOLUTION MUCH SLOWER THAN PREVIOUS RUNS WHICH HAD SUGGESTED CHANCES
FOR SOME RAIN ACROSS THE SOUTHERN CWA. ANTICIPATE SFC ANTICYCLONIC
FLOW REMAINING OVER THE LOCAL AREA KEEPING THE FORECAST DRY...BUT
WILL NEED TO KEEP AN EYE ON TIMING AND TRACK OF LOW BOUNDARY POSITION FOR
POSSIBLE ADDITION OF POPS LATER IN THE WEEKEND AND EARLY NEXT WEEK.

LONGER TERM...SUNDAY THROUGH THURSDAY

A WEAK UPPER TROUGH IS FORECAST TO TRAIPSE ACROSS THE UPPER MIDWEST
ON SUNDAY INTO MONDAY. HOWEVER...EASTERLY LOW LEVEL TRAJECTORIES AND
ATTENDANT LACK OF MOISTURE WILL KEEP POPS BELOW 20 PERCENT.
OTHERWISE...MID LEVEL RIDGING IS FORECAST TO BUILD EAST INTO THE
CENTRAL CONUS DURING THE EXTENDED PERIOD. THIS WILL YIELD A
CONTINUED DRY FORECAST...WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES EXPECTED THROUGH THE END OF THE MONTH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB/LS
Hazardous weather outlook, Aug 24, 5:34 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 AM CDT THU AUG 24 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
251045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
534 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS MODERATE RISK OF SEVERE WEATHER ACROSS WEST CENTRAL AND
SOUTHERN MINNESOTA AND FAR WEST CENTRAL WISCONSIN. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ACROSS THE REST OF THE OUTLOOK AREA.

SEVERAL WEATHER FEATURES WILL BRING POTENTIAL FOR SIGNIFICANT
SEVERE WEATHER DEVELOPMENT TODAY AND TONIGHT. THE FIRST FOCUS FOR
THUNDERSTORMS WILL BE A NEARLY STATIONARY WARM FRONTAL BOUNDARY
POSITIONED ACROSS FAR SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN THROUGH THE AFTERNOON. THE ATMOSPHERE TO THE NORTH OF
THIS BOUNDARY WILL BECOME UNSTABLE AS TEMPERATURES WARM UP AND
MOISTURE INCREASES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND NORTH OF THIS BOUNDARY. STRONG VERTICAL WIND SHEAR AND
MODERATE INSTABILITY WILL ALLOW THESE STORMS TO POTENTIALLY BECOME
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
POSSIBLE. THE GREATEST RISK FOR TORNADOES WILL BE ALONG AND JUST
NORTH OF THE FRONT...OR SOUTHWEST OF AN ALEXANDRIA TO ST. CLOUD
MINNESOTA TO NEW RICHMOND TO MENOMONIE WISCONSIN LINE. THE FRONT
WILL BEGIN TO MOVE NORTH AND EAST TOWARDS SOUTH CENTRAL MINNESOTA
AND FAR WEST CENTRAL WISCONSIN THIS EVENING. STORMS THAT DEVELOP
ALONG THIS FRONT WILL LIKELY EXPAND INTO A LARGE THUNDERSTORM
COMPLEX LATE THIS EVENING BRINGING HEAVY RAIN WITH IT.

A SECOND AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A SURFACE
LOW PRESSURE SYSTEM AND COLD FRONT MOVING EAST OUT OF SOUTH
DAKOTA. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED TO THE
IMMEDIATE LOCATION OF THE COLD FRONT WHICH WILL ENTER SOUTHWEST
MINNESOTA THIS EVENING. SOME ISOLATED THUNDERSTORMS MAY DEVELOP
WELL AHEAD OF THE FRONT ACROSS EXTREME SOUTHERN MINNESOTA AND
SOUTH OF THE NEARLY STATIONARY WARM FRONT. ALL OF THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. THIS
ACTIVITY WILL MOVE EASTWARD LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY AFTERNOON HOURS
FRIDAY IN WEST CENTRAL WISCONSIN...BUT THEY ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND TONIGHT.

MDB

In the hours before

Local storm report, Aug 24, 12:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1206 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HAIL             WANAMINGO               44.31N 92.79W
08/24/2006  E1.75 INCH       GOODHUE            MN   LAW ENFORCEMENT

            BREAKING CAR WINDOWS

&&

BVS
Local storm report, Aug 24, 12:07 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             3 N KENYON              44.32N 92.99W
08/24/2006  E2.75 INCH       GOODHUE            MN   LAW ENFORCEMENT

&&

BVS
Special weather statement, Aug 24, 12:07 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT THU AUG 24 2006

MNZ060-241730-
HENNEPIN-
1207 PM CDT THU AUG 24 2006

...SIGNIFICANT WEATHER ALERT FOR HENNEPIN COUNTIES UNTIL 1230 PM
CDT...

AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLOOMINGTON...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHEASTERN HENNEPIN COUNTY...INCLUDING THE CITY OF
BLOOMINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

KAT
Local storm report, Aug 24, 12:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1216 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HAIL             5 N KENYON              44.34N 92.99W
08/24/2006  E2.75 INCH       GOODHUE            MN   TRAINED SPOTTER

            BASEBALL SIZE HAIL LASTED FOR APPROXIMATELY 2 MINUTES.
            SIGNFICANT DAMAGE TO CORN CROPS.

&&

AJZ
Special weather statement, Aug 24, 12:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1230 PM CDT THU AUG 24 2006

MNZ041-047-048-241830-
DOUGLAS-POPE-STEVENS-
1230 PM CDT THU AUG 24 2006

...SEVERE THUNDERSTORM WATCH THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS WERE ERUPTING OVER WEST CENTRAL MINNESOTA
TO THE NORTH OF MORRIS. THESE STORMS WILL CONTINUE TO INCREASE IN
COVERAGE AND INTENSITY THIS AFTERNOON. BETWEEN 1230 PM AND 115 PM
CDT THUNDERSTORMS WILL MOVE TO NEAR GLENWOOD AND ALEXANDRIA. GUSTY
WINDS AND HAIL ARE POSSIBLE WITH THESE STORMS.

EDWARDS
Local storm report, Aug 24, 12:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HAIL             ZUMBROTA                44.29N 92.67W
08/24/2006  E1.00 INCH       GOODHUE            MN   CO-OP OBSERVER

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:57 AM CDTSevere Thunderstorm WarningMPXMcLeod33 min
Aug 24, 8:06 AM CDTSevere Thunderstorm WarningMPXCarver, Sibley39 min
Aug 24, 8:27 AM CDTSevere Thunderstorm WarningMPXScott48 min
Aug 24, 8:29 AM CDTSevere Thunderstorm WarningMPXMcLeod31 min
Aug 24, 8:42 AM CDTSevere Thunderstorm WarningMPXCarver48 min
Aug 24, 8:48 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice42 min
Aug 24, 8:55 AM CDTSevere Thunderstorm WarningMPXLe Sueur20 min
Aug 24, 9:04 AM CDTSevere Thunderstorm WarningMPXSibley26 min
Aug 24, 9:13 AM CDTSevere Thunderstorm WarningMPXScott62 min
Aug 24, 9:19 AM CDTSevere Thunderstorm WarningMPXDakota41 min
Aug 24, 9:28 AM CDTSevere Thunderstorm WarningMPXRice47 min
Aug 24, 9:46 AM CDTSevere Thunderstorm WarningMPXGoodhue59 min
Aug 24, 9:53 AM CDTSevere Thunderstorm WarningMPXCarver22 min
Aug 24, 9:59 AM CDTSevere Thunderstorm WarningMPXDakota, Rice61 min
Aug 24, 10:11 AM CDTSevere Thunderstorm WarningMPXScott49 min
Aug 24, 10:37 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 24, 10:59 AM CDTSevere Thunderstorm WarningMPXDakota, Rice46 min
Aug 24, 11:12 AM CDTSevere Thunderstorm WarningMPXScott31 min
Aug 24, 11:22 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 24, 11:37 AM CDTSevere Thunderstorm WarningMPXRice38 min
Aug 24, 11:40 AM CDTSevere Thunderstorm WarningMPXDakota54 min
Aug 24, 11:55 AM CDTSevere Thunderstorm WarningMPXWright65 min
Aug 24, 12:04 PM CDTSevere Thunderstorm WarningMPXGoodhue41 min
Aug 24, 12:41 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens49 min
Aug 24, 12:57 PM CDTSevere Thunderstorm WarningMPXWright33 min
Aug 24, 1:39 PM CDTSevere Thunderstorm WarningMPXAnoka66 min
Aug 24, 1:55 PM CDTFlash Flood WatchMPXAnoka, Benton, Carver, Chisago, Dakota, Goodhue and 13 more14 hr
Aug 24, 2:19 PM CDTSevere Thunderstorm WarningMPXStearns21 min
Aug 24, 2:53 PM CDTSevere Thunderstorm WarningMPXBenton37 min
Aug 24, 3:03 PM CDTSevere Thunderstorm WarningMPXRamsey, Washington27 min
Aug 24, 3:07 PM CDTSevere Thunderstorm WarningMPXIsanti23 min
Aug 24, 3:17 PM CDTSevere Thunderstorm WarningMPXMille Lacs28 min
Aug 24, 3:22 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope38 min
Aug 24, 3:26 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti34 min
Aug 24, 3:28 PM CDTSevere Thunderstorm WarningMPXWashington47 min
Aug 24, 3:46 PM CDTSevere Thunderstorm WarningMPXStearns, Todd59 min
Aug 24, 4:26 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs64 min
Aug 24, 4:42 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns63 min
Aug 24, 5:09 PM CDTTornado WarningMPXNicollet66 min
Aug 24, 5:12 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright63 min
Aug 24, 5:14 PM CDTTornado WarningMPXBlue Earth, Brown16 min
Aug 24, 5:39 PM CDTTornado WarningMPXLe Sueur66 min
Aug 24, 5:41 PM CDTSevere Thunderstorm WarningMPXSherburne49 min
Aug 24, 5:51 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin54 min
Aug 24, 6:03 PM CDTSevere Thunderstorm WarningMPXRice57 min
Aug 24, 6:22 PM CDTTornado WarningMPXRice53 min
Aug 24, 6:45 PM CDTSevere Thunderstorm WarningMPXLe Sueur45 min
Aug 24, 6:53 PM CDTSevere Thunderstorm WarningMPXGoodhue52 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.